Memory Loss NOT due to meds?

I am not on anti-seizure meds, so I am looking for comments NOT associated with TN meds. QUESTION: Does anyone else notice a loss of memory from these attacks? It seems like the zaps also zap my brain, and I can lose any info that is not firmly embedded in my brain yet, like the person I just met that day, or that I ordered something for my daughter just hours before. If I have a chance to meet the person more than once, or if I had a day to think about what I ordered, it seems implanted enough that I don't lose it, but too many things are gone. I look through my contact list and don't recognize many of the names, probably because I only talked to them once. Scary stuff, thinking of what else I could lose, or if I should start pre-planning what happens if I get senility from this.

Do not be hasty in thinking their is a relationship! Keep a strong faith that you will feel better!

My doctor and I just had this discussion this morning, in fact. He tells me that as we age some words and forgetfullness is normal…and I shouldn’t worry about it… naturally I was thinking the Trileptal was still affecting me…even tho I’ve been off of it for a year now. (Lol) So …I’m feeling much better after our talk today. :slight_smile:

Glad you feel better about it Min!

Interesting picture that refers to chronic pain in general


I like the picture explaining Sheila! I also have several memory and brain function problems that my neurologist thinks is coming from the pain. In addition to not being able to remember names, dates or other simple information I have also noticed an extreme problem with decision making and problem solving. I once stood in front of a tiny section in the store for 20 minutes! My husband came over to ask if there was something in that section I wanted. I had no idea what I was even looking at or how long I had been standing there! It was quite scary at first. My doctor asked me to pay attention to see if these episodes happened just before or right after a pain attack. I noticed they occurred right before an extreme pain attack. That was not much of a relief but at least now I have some warning so I can go sit down and try to relax a little.

That is a great observation....

I want to be very careful in the following. The pain process and immune system aside nerves firing is very much a biochemical process. (prolly more so than anything else) The change in levels of norepinephrine easily cause "Brain Farts" along with signs of clinical depression (also a cause of brain farts) Normal aging also effects these levels. Likley a reason why there is so much "depression among our older population. I wish we had a different word for it..........

Reading a large number of posts in this community I see a lot of resistance to the idea of "depression" being an issue. I understand clearly why folks don't want to acquiesce to the concept of biochemical issues being a part of the pain involved with TN as for some that feed the theory "its all in your head" Nothing could be further from the truth. While these levels don't cause TN, TN can certainly cause the issues. That's why so many get some help from antidepressant medication. I love Shielas post. Its a great explanation.

virginia girl said:

I like the picture explaining Sheila! I also have several memory and brain function problems that my neurologist thinks is coming from the pain. In addition to not being able to remember names, dates or other simple information I have also noticed an extreme problem with decision making and problem solving. I once stood in front of a tiny section in the store for 20 minutes! My husband came over to ask if there was something in that section I wanted. I had no idea what I was even looking at or how long I had been standing there! It was quite scary at first. My doctor asked me to pay attention to see if these episodes happened just before or right after a pain attack. I noticed they occurred right before an extreme pain attack. That was not much of a relief but at least now I have some warning so I can go sit down and try to relax a little.

Hi Sheila, yes definitely. Iam on anti seizure meds and when they were at their highest dose I noticed it more but the pain attacks take it out of me. I feel drained in every way from the experience. I do better now with lower dose meds but memory loss is scary, my partner says Im like a goldfish with only a 2 second memory. I write everything down double check details and question my abilities constantly.

A cruel disorder that's for sure

Love Helen x

I am on two different Types of anti depressants..... One for TN Pain AND One for depression and anxiety. I have a history of anxiety in my family. So I was on Anti-depressants before I even started having symptoms of TN. Now is just a different mix. But yes, Sheila, Your diagram Explains A LOT!! Pain takes up soo much of your concentration on how your going to keep it under control. You forget alot of stuff, ........ All the little things fall to way side...LOL